MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T4-I3 L

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T4-I3 L
Catalog Number 02.12.T4I3L
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 september 2018; lot 140308: (b)(4) items manufactured and released on 02 may 2014.Expiration date: 2019-03-31; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Other devices involved: femoral component sphere cemented size 3+ l reference 02.12.0023l (k140826); lot 151962: (b)(4) items manufactured and released on 13 april 2015.Expiration date: 2020-02-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Tibial insert fixed sphere flex size 3/12 mm l reference 02.12.0312fl (k121416); lot 134431: (b)(4) items manufactured and released on 13 november 2013.Expiration date: 2018-09-30; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs (b)(4) on 13 septemebr 2018; knee revision surgery occurred 2 years after cemented total knee arthroplasty in a heavy (b)(6) year old patient.According to the report, the cause of revision is ligament laxity that required a more constrained knee system.This diagnosis seems very convincing given the previous operations that this knee was subjected to.
 
Event or Problem Description
Revision surgery performed due to ligaments laxity 2 years and 3 months after primary surgery.Gmk-sphere was replaced by a gmk-hinge.

Brand Name
GMK-SPHERE TIBIAL TRAY FIXED CEMENTED SIZE T4-I3 L
Common Device Name
TIBIAL TRAY FIXED CEMENTED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7872477
Report Number3005180920-2018-00679
Device Sequence Number1940038
Product Code JWH
UDI-Device Identifier07630030827150
UDI-Public07630030827150
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2019
Device Catalogue Number02.12.T4I3L
Device Lot Number140308
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient Weight116